Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Throwing up and Birth Control

 - UBBFriend: Email this page to someone!    
Author Topic: Throwing up and Birth Control
Wishful_Sinful
Neophyte
Member # 27254

Icon 1 posted      Profile for Wishful_Sinful     Send New Private Message       Edit/Delete Post 
I just had my period on from last wednesday to this last monday, and everything was normal. It came on time and lasted its normal 5-7 days. I am on birth control, and have thrown up twice since I went back on the active pills. In my birth control packet, it says that nausea and vomiting are the most common side effects and are not serious. I sometimes throw up when I go back on the active pills after a week of the inactive pills. Is this due to the sudden horomone change that the pills bring? And if so, it said that these side effects usually subside within the first 3 months of using, when i have been using this brand for about 7 months, and I still occationally throw up after I go back on the after pills. Is this anything to worry about?

One more thing: I took my birth control pill at 12 (noon) today, and I just threw up at 4:30. Is this enough time for the pill to be digested into my blood stream and out of my stomach so that when I threw up, I didn't throw up the pill? Or should I use a condom for a week just to be sure?

-Shelby

--------------------
.: Shelby :.

Posts: 36 | From: Depoe Bay, Oregon, USA | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
ErinK
Scarleteen Volunteer
Member # 1371

Icon 1 posted      Profile for ErinK     Send New Private Message       Edit/Delete Post 
If you're still having nausea and vomiting after seven months, give whoever prescribed you the pill a call or go in and see that person again -- it sounds like this formulation isn't right for you, and they could probably find you something that would make you less ill.

I think you're fine for the effectiveness of the birth control, but if you really want peace of mind, use the backup protection anyways. [Smile]

Posts: 3077 | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Given the time lapse between when you took your pill and when you vomited, I would not sweat it: you had more than enough time, by a long shot, to digest your pill before you threw up.

Per the nausea in general, it's possible it's related to the hormones, and it is something you could ask your doctor about. It may be possible to put you on a lower-dose pill and remove this side effect if it is being caused by your pill.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen